You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Linear Systems of Plane Curves with Base Points of Equal Multiplicity
Ciro Ciliberto and Rick Miranda
Transactions of the American Mathematical Society
Vol. 352, No. 9 (Sep., 2000), pp. 4037-4050
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/118173
Page Count: 14
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this article we address the problem of computing the dimension of the space of plane curves of degree d with n general points of multiplicity m. A conjecture of Harbourne and Hirschowitz implies that when d≥ 3m, the dimension is equal to the expected dimension given by the Riemann-Roch Theorem. Also, systems for which the dimension is larger than expected should have a fixed part containing a multiple (-1)-curve. We reformulate this conjecture by explicitly listing those systems which have unexpected dimension. Then we use a degeneration technique developed to show that the conjecture holds for all m≤ 12.
Transactions of the American Mathematical Society © 2000 American Mathematical Society